What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 1, 5:48 PM EST, 27 minutes earlier.
Area forecast discussion, Jul 1, 5:48 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
648 PM EDT Wed Jul 1 2020
.SYNOPSIS...
An upper level low over New England will start to move offshore
overnight, with surface high pressure building in from the
northwest for Thursday and Friday.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 645 PM EDT Wednesday...
Latest analysis shows an upper level low over New England with
the trough axis cutting through the Mid Atlantic this evening.
At the surface there is a weak low pressure over central NC.
Scattered showers and thunderstorms continue this evening with
the focus being over southern VA and NE NC, however widely
scattered showers and storms will still pop up across the entire
region. Will continue to have chance pops through 06Z and then
slight chance pops after 06Z across the far SE. A few storms may
still be strong to severe, with damaging winds and large hail
the primary threats. Isolated flash flooding is possible with
some of these slow moving storms. Low temps overnight will range
from the mid to upper 60s.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
As of 300 PM EDT Wednesday...
The upper level low will move off the coast on Thursday, with the
trough axis moving east of our area. Surface high pressure over the
western Great Lakes will be in control, with N/NW flow aloft. To our
south, a stationary boundary will be positioned over the Carolina's
with weak low pressure off the NC coast. Most of the area will be
rain free with just a slight chance of an afternoon or early evening
shower/thunderstorm mainly over NE NC. High temps will be in the mid
to upper 80s.
High pressure will still be in control on Friday. Some weak energy
to the north may sneak an isolated shower or storm to the MD eastern
shore late in the day. Otherwise, the vast majority of the region
will be dry and hot, with high temps in the low to mid 90s. Rain
chances increase a bit on Saturday as a back door cold front sneaks
into the region from the north. Carrying just slight chance to
chance pops, mainly for the afternoon and early evening. High temps
on Saturday in the mid 80s across the eastern shore to lower 90s
inland. Low temps Friday and Saturday morning in the upper 60s to
lower 70s.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 300 PM EDT Wednesday...
Much of the forecast late weekend into the first part of next week
will hinge on the development of a low over the FL panhandle that
will ride up the SE coast early in the week. While both the GFS and
the ECMWF keep the bulk of the moisture to the east of the center,
the resulting moist S/SE LL flow across our area will result in
daily shower/storm chances Sunday through mid week. Temperatures
remain seasonal with high temps each day in the upper 80s to lower
90s, and low temps in the upper 60s to lower 70s.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 110 PM EDT Wednesday...
Scattered showers and thunderstorms this afternoon and evening
will result in brief periods of flight restrictions when
convection is over or near the terminals. Winds outside of
convection are light and variable. Guidance is hinting at patchy
fog overnight but mainly west of RIC, so for now will leave any
mention of fog out. Mainly VFR on Thursday outside of a slight
chance of convection in the afternoon/early evening. Drier
conditions Friday, with VFR expected.
&&
.MARINE...
As of 415 PM EDT Wednesday...
Flow over the regions will be weak through Saturday. Winds will
be variable and less than 10 kt (outside of thunderstorms).
Thunderstorms are across the coastal waters this afternoon with
locally gusty winds. Thunderstorms are not expected from
Thursday to Sunday.
High pressure will build in from the northeast Saturday night.
Winds will become NE 10-15 kt Saturday night and Sunday.
Waves in bay the will remain around 1 ft and seas will be 1-3
ft through he forecast period.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...CMF
NEAR TERM...CMF
SHORT TERM...CMF
LONG TERM...CMF
AVIATION...CMF
MARINE...CP
Hazardous weather outlook, Jul 1, 3:02 PM EST, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
402 PM EDT Wed Jul 1 2020
MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-022015-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
402 PM EDT Wed Jul 1 2020
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Tonight.
Scattered showers and thunderstorms expected this afternoon and
evening. Some of these storms may contain damaging winds and large
hail. Isolated flooding is possible, especially in urban and poor
drainage areas.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 1, 5:06 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Wakefield VA
606 PM EDT Wed Jul 1 2020
NCZ012>014-VAZ087-092-012245-
Hertford-Northampton-Gates-Southampton-Greensville-
606 PM EDT Wed Jul 1 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
NORTHAMPTON...NORTHWESTERN HERTFORD...WEST CENTRAL GATES...SOUTHERN
GREENSVILLE AND SOUTHWESTERN SOUTHAMPTON COUNTIES AND THE CITY OF
EMPORIA...
At 605 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles north of Boykins to near Green
Plain to Radium. Movement was southeast at 25 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
these storms. In addition...Rainfall amounts of up to 1 inch are
possible with these storms.
These storms will be near...
Claresville around 610 PM EDT.
Boykins and Newsoms around 625 PM EDT.
Dahlia around 635 PM EDT.
Murfreesboro, Chowan University, Conway, Seaboard and Como around
645 PM EDT.
Other locations impacted by these storms include Milwaukee, Tunis,
Adams Grove, Bufford Crossroads, Lanes Corner, Chowan Beach,
Mapleton, Bryants Corner, Emporia Reservoir and Worrell.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3635 7714 3643 7751 3667 7769 3671 7765
3675 7766 3673 7749 3672 7748 3671 7743
3674 7737 3675 7722 3638 7679
TIME...MOT...LOC 2205Z 322DEG 20KT 3669 7725 3666 7744 3670 7764
BROWNLocal storm report, Jul 1, 5:08 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
608 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 1 NNW CHESTERFIELD 37.38N 77.52W
07/01/2020 CHESTERFIELD VA DEPT OF HIGHWAYS
TREE DOWN IN THE VICINITY OF HALLS RUN ROAD.
TIME ESTIMATED BY RADAR. REPORT VIA VIRGINIA
511.
&&
CFLocal storm report, Jul 1, 5:12 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
612 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM FLASH FLOOD 1 W BENSLEY 37.45N 77.46W
07/01/2020 CHESTERFIELD VA DEPT OF HIGHWAYS
STANDING WATER ON COGBILL ROAD. REPORT VIA
VIRGINIA 511.
&&
CFLocal storm report, Jul 1, 5:17 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
617 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD LYNNHAVEN 36.84N 76.06W
07/01/2020 CITY OF VIRGINIA BEVA DEPT OF HIGHWAYS
I-264 EAST AND WESTBOUND. 2 LANES CLOSED DUE
TO HIGH WATER.
&&
JMSpecial weather statement, Jul 1, 5:33 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Wakefield VA
633 PM EDT Wed Jul 1 2020
NCZ014>016-031-032-VAZ096-012315-
Pasquotank-Camden-Gates-Perquimans-Chowan-Suffolk-
633 PM EDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PASQUOTANK...
NORTHWESTERN CAMDEN...NORTHWESTERN PERQUIMANS...EASTERN GATES...AND
NORTH CENTRAL CHOWAN COUNTIES AND THE SOUTH CENTRAL CITY OF
SUFFOLK...
At 633 PM EDT, a strong thunderstorm was located over Sunbury, moving
southeast at 10 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.
Locations impacted include...
Sunbury, Ryland, Suffolk, Hobbsville, Corapeake, Gliden, Horseshoe,
Lynchs Corner, Easons Crossroads, Savage, Peach, Acorn Hill,
Whiteston, Hazelton, Nicanor, Carter, Icaria, Sign Pine, Sandy Cross
and Hickory Crossroads.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3622 7660 3645 7678 3662 7658 3657 7649
3655 7649 3655 7645 3647 7631
TIME...MOT...LOC 2233Z 315DEG 11KT 3647 7664
MillerSpecial weather statement, Jul 1, 6:05 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
705 PM EDT Wed Jul 1 2020
NCZ013>017-030>032-102-012345-
Eastern
Currituck-Pasquotank-Hertford-Bertie-Camden-Gates-Perquimans-Western
Currituck-Chowan-
705 PM EDT Wed Jul 1 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CAMDEN...
PASQUOTANK...PERQUIMANS...NORTHEASTERN BERTIE...SOUTHEASTERN
HERTFORD...SOUTHEASTERN GATES...SOUTHEASTERN CURRITUCK AND CHOWAN
COUNTIES...
At 705 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Corolla to near Colerain. Movement
was southeast at 30 mph.
Wind gusts in excess of 40 mph and dime size hail are possible with
these storms. In addition...Rainfall amounts of up to 1 inch are
possible with these storms.
Locations impacted include...
Elizabeth City, Camden, Ahoskie, Hertford, Winfall, Elizabeth City
State University, Ryland, Weeksville, Grandy, Sanderling,
Powellsville, Colerain, Harrellsville, Cape Colony, Tyner, Snug
Harbor, Nixonton, Point Harbor, Rockyhock and Corolla.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3631 7704 3644 7580 3624 7573 3619 7579
3609 7575 3607 7580 3617 7591 3618 7600
3614 7600 3615 7606 3610 7621 3608 7641
3601 7651 3601 7658 3606 7662 3601 7669
3596 7673 3593 7669 3593 7671
TIME...MOT...LOC 2305Z 323DEG 29KT 3639 7577 3625 7676
JM